Join TexasGunTalk

Drugs Almost Killed Me, Anyway!

Discussion in 'Rants and Raves' started by ROGER4314, Sep 28, 2013.

  1. ROGER4314

    ROGER4314 Been Called "Flash" Since I Was A Kid!

    10,310
    278
    83
    Jul 11, 2009
    East Houston
    Bonnie and I used to be a couple. That's over but we're still friends. She likes medical things and I despise anything to do with medicine.

    Because of my red eyes and lousy vision, my doctor had me on a pile of pills for many weeks. Bonnie made a chart that told me when to take #1, #2 etc for the whole pile of pills. I took them all as directed but never investigated what they were, myself. Frankly, I couldn't read the spec sheets anyway.

    My mood changed and a depression cloud beat me down for weeks. That's not at all like me! I felt like I couldn't go on and I couldn't shake the "to Hell with it" mood. Jake noticed the difference in me and I knew that wasn't like me at all!

    I am a scrapper, very positive and when bad things happen, I mourn a little then put it aside and get moving. I used to say "I'm not whipped if my heart's still beating." That's how I've always been...........you just can't knock me down! I don't lose my temper easily and when I do, it's usually over a computer screwing up. My whole personality changed!

    I was worried about myself. Being half blind can be a drag but I've had worse and pulled right through it. I am very self confident, resourceful and self motivated. All of that went south! What was happening to me?

    WTH!

    Today, I got a call from the Pharmacy. They had a refill ready for one of the drugs I was taking. Jake and I piled in the car and went for a ride. Bonnie has been working so we haven't seen her for about 2 weeks so I got the drugs and read the spec sheet that came with it. I'll just give some highlights..............Check this out!

    "Remember that your doctor has prescribed this medication because he/she has judged that the benefit to you is greater than the risk of side effects.

    Then it lists the side effects:
    mental/mood changes (agitation, aggression), anxiety, trouble sleeping, abnormal dreams, sleep walking, memory/attention problems, depression, hallucinations, thoughts of suicide, numbness & tingling in arms or legs, muscle weakness.

    I experienced almost ALL of those side effects!

    I've been clean and sober for over 32 years and take no chemicals or alcohol other than counter meds from Wally World. I figured drugs were through trying to kill me, but because the doctor prescribed the dope, I thought it was OK to take this stuff. It was not!

    This junk is going in the trash. I don't care what it will do for me if it destroys who I am and my willingness to go on.

    Lesson learned!

    Flash
     


  2. Dawico

    Dawico TGT Addict

    31,305
    5,206
    113
    Oct 15, 2009
    Lampasas, Texas
    Glad you found out what the problem was.
     
  3. Texasjack

    Texasjack TGT Addict TGT Supporter

    3,581
    252
    83
    Jan 3, 2010
    Occupied Texas
    You do have to be careful with pharmaceuticals. My wife nearly died from drug interactions, and after it was sorted out, the pharmacist told me that she had called the doctor about potential problems and the doctor overrode the warnings!

    If you start taking a drug and you're experiencing problems, STOP taking it and contact the doctor. If that doesn't work, consider that the doctor may be an idiot and get another doctor.

    My oncologist offered to give me an additional drug to help make it through chemo. I thought about it for a second, then turned him down. Told him, "I've noticed that every time you give me a drug, there are a whole bunch of side effects that go along with it. I think the fewer drugs I take, the happier I'll be."
     
  4. jrbfishn

    jrbfishn TGT Addict

    19,554
    1,812
    113
    Aug 9, 2013
    south of killeen
    Agree, I wont take anything that is not discussed and decided on by me, take damn little anyway. Did you find out what the problem was with eyes
    ?
     
  5. ROGER4314

    ROGER4314 Been Called "Flash" Since I Was A Kid!

    10,310
    278
    83
    Jul 11, 2009
    East Houston
    Regarding my eyes:

    My primary care doctor sent me to an eye specialist who pronounced my eyes good to go. I asked him "Then why can't I see?" In his report, he wanted me to be checked for a brain tumor. At that point, I raised the BS flag and dusted them off. Now that the fall allergies are changing, the swelling is going down and the redness is less.

    I was once a Master Technician and was very good at troubleshooting automated, computerized machinery. That doctor tried to tell me that I had a computer problem when I still had unresolved optical sensor issues. That's not good troubleshooting! Resolve one issue before trotting off to tinker with something else and change ONE variable at a time.

    My diagnosis? Allergies have been terrible for late summer and now into fall. My eyelids swelled up (they were almost closed), that pushed on my eyeball which distorted my vision.

    NO MORE cotton pickin' medicine!

    Flash
     
    Last edited: Sep 29, 2013
  6. rushthezeppelin

    rushthezeppelin TGT Addict

    3,827
    39
    48
    Dec 28, 2012
    Cedar Park
    I'm sorry but any medical strategy that says "look for an INDIVIDUAL symptom and try and knock out or suppress the organ causing it with poison" is doomed to failure. I don't understand how most of America has such an unshakable faith in allotropic medicine when it has done nothing to stop us from not only being one of the sickest nations on the planet but also having to shell out ever increasing amounts of money for said "care".
     
  7. jrbfishn

    jrbfishn TGT Addict

    19,554
    1,812
    113
    Aug 9, 2013
    south of killeen
    Because that way they get pity and dont have to think?
     
  8. BG1960

    BG1960 Well-Known

    I used to ignore all the side effects warnings on Rx's. Then I ran up on one that flat ruined my life. I couldn't walk to my damned mailbox. A flight of stairs took me two rest stops. Put on 30 lbs in a week. Horrific muscle spasms. Dizziness, drowsiness, no balance, loss of memory, zero concentration. One week of that shit and I found out what it's like to be 85. Three years down the road I still have some residual effects. When I went back to the doc, I told his nurse I quit taking it because it was the worst thing that ever happened to me. She left, the office manager came in and told me to seek treatment elsewhere. I asked why they were kicking me out, she said they didn't want to be part of a lawsuit. Five years with that doc and he sends his office manager to get rid of me.
     
  9. Leper

    Leper Active Member

    731
    0
    36
    Sep 28, 2008
    Anal seepage is not a side effect, it's an effect. Robin Williams

    i try to avoid all pharma unless I can't function at all. Too much other crap mixed in with what I may need. Another thing to consider is to always make sure you are getting what you have been prescribed. Once had a pharmacy give me the wrong thing because the handwritten prescription looked like something else. Thought I was going to die and called the doc after I looked up what I was taking and was informed it was not what he wrote.
     
  10. Wiked

    Wiked Active Member

    342
    0
    16
    May 10, 2013
    Get recommendations from people you trust and find a better doctor, one that wants to work with you to make you better and will give you options. Hope you get better man.
     


Share This Page